Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Positive definiteness
and commutativity of operators


Author: Jan Stochel
Journal: Proc. Amer. Math. Soc. 126 (1998), 431-440
MSC (1991): Primary 47B20; Secondary 43A35
MathSciNet review: 1415340
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that an $n$-tuple of bounded linear operators on a complex Hilbert space, which is positive definite in the sense of Halmos, must be commutative. Some generalizations of this result to the case of pairs of unbounded operators are obtained.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47B20, 43A35

Retrieve articles in all journals with MSC (1991): 47B20, 43A35


Additional Information

Jan Stochel
Email: stochel@im.uj.edu.pl

DOI: http://dx.doi.org/10.1090/S0002-9939-98-04075-1
PII: S 0002-9939(98)04075-1
Keywords: Formally normal operator, normal operator, subnormal operator, commutativity, positive definiteness
Received by editor(s): July 29, 1996
Additional Notes: This work was supported by a grant of the Komitet Bada Naukowych, Warsaw.
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1998 American Mathematical Society